Doctor insights on:
Anaphylaxis Shock Cephalosporin
Shock is a condition in which a person cannot circulate enough blood (carrying oxygen & nutrients) to the vital organs in the body. If shock persists, various parts of the body will stop working, and the person will die. Causes of shock include injuries, excessive bleeding, heart failure, infections, chemical imbalances, ...Read more
Would the older or newer generation of cephalosporins antibiotics be more likely to cause anaphylaxis in patients severely allergic to penicillin?
See below: Persons with type 1 immediate hypersensity to penicillin antibiotics should generally avoid taking cephalosporin antibiotics because of the low but real risk of cross allergenicity. Safe alternative antibiotics include vancomycin, septra, (sulfamethoxazole and trimethoprim) macrolides, tetracyclines, aztreonam, clindamycin, zyvox, quinolones etc. ...Read moreSee 2 more doctor answers
Yes: Allergy to the entire class of antibiotics called cephalosporins is indeed possible. That allergy would be the common part of the molecule shared by all cephalosporins and penicillins, the beta-lactam ring. ...Read more
- Talk to a doctor live online for free
- How common is anaphylaxis shock with cephalosporin?
- Anaphylaxis shock macrolides
- Anaphylaxis shock tetracyclines
- Ask a doctor a question free online
- How common is anaphylaxis shock with quinolones?
- How common is anaphylaxis shock with aminoglycoside?
- Talk to a dermatologist online